Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On wandering vector multipliers for unitary groups

Authors: Guoxing Ji and Kichi-Suke Saito
Journal: Proc. Amer. Math. Soc. 133 (2005), 3263-3269
MSC (2000): Primary 46L10, 46L51
Published electronically: May 2, 2005
MathSciNet review: 2161148
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A wandering vector multiplier is a unitary operator which maps the set of wandering vectors for a unitary system acting on a separable Hilbert space $\mathcal H$ into itself. It is proved that the wandering vector multipliers for a unitary group form a group, which gives a positive answer for a problem of Han and Larson. Furthermore, non-abelian unitary groups of order 6 are considered. We prove that the wandering vector multipliers of such a unitary group can not generate $\mathcal B(\mathcal H)$. This negatively answers another of their problems.

References [Enhancements On Off] (What's this?)

  • 1. X. Dai and D. Larson, Wandering vectors for unitary systems and orthogonal wavelets, Memoirs Amer. Math. Soc., 134(1998), No.640. MR 1432142 (98m:47067)
  • 2. D. Han, Wandering vectors for irrational rotation unitary systems, Trans. Amer. Math. Soc., 350(1998), 309-320. MR 1451604 (98k:47089)
  • 3. D. Han and D. Larson, Wandering vector multipliers for unitary groups, Trans. Amer. Math. Soc., 353(2001), 3347-3370. MR 1828609 (2002c:46116)
  • 4. D. Han and D. Larson, Frames, Bases and Group Representations, Memoirs Amer. Math. Soc., 147(1998), No.697. MR 1686653 (2001a:47013)
  • 5. T. W. Hungerford, Algebra, Springer-Verlag, New York Inc., 1974. MR 0600654 (82a:00006)
  • 6. R. V. Kadison, Isometries of operator algebras, Ann. of Math., 54(1951), 325-338. MR 0043392 (13:256a)
  • 7. R. V. Kadison and J. R. Ringorse, Fundamentals of the theory of operator algebras, Vol. II, Academic Press, Orlando, 1986. MR 0859186 (88d:46106)
  • 8. I. E. Segal, A non-commutative extension of abstract integration, Ann. of Math.,57(1953), 401-457. MR 0054864 (14:991f)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46L10, 46L51

Retrieve articles in all journals with MSC (2000): 46L10, 46L51

Additional Information

Guoxing Ji
Affiliation: College of Mathematics and Information Science, Shaanxi Normal University, Xian, 710062, People’s Republic of China

Kichi-Suke Saito
Affiliation: Department of Mathematics, Faculty of Science, Niigata University, Niigata, 950-2181, Japan

Keywords: Unitary group, wandering vector, wandering vector multiplier, von Neumann algebra.
Received by editor(s): April 30, 2003
Received by editor(s) in revised form: June 10, 2004
Published electronically: May 2, 2005
Additional Notes: The first author was supported in part by the National Natural Science Foundation of China (No.10071047), the Excellent Young Teachers Program of MOE, P.R.C and China Scholarship Council. The second author was supported in part by Grants-in-Aid for Scientific Research, Japan Society for the Promotion of Science.
Communicated by: David R. Larson
Article copyright: © Copyright 2005 American Mathematical Society

American Mathematical Society